# SDR DXTA2013050605373

- Difficulty date: May 5, 2013
- Submitted: May 7, 2013
- Operation: Air carrier
- Aircraft: N617QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605509
- Aircraft time: 7,404 hours, 5,764 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Fod
- Location: Apu Bay
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER STARTING APU,  A BURNING ODOR CAME FROM APU.  WENT OUTSIDE AND FOUND FLAMES COMING FROM EXHAUST ALONG WITH DEBRIS FROM A BIRDS NEST.  SOME OF THE STICKS AND GRASS WENT INTO THE INTAKE.  SHUTDOWN APU AND DISCHARGED A PORTABLE FIRE EXTINGUISHER.  CLEANED OUT APU INLET SCREEN AND TAIL EXHAUST TUBE.  INSPECTED APU, NO DEFECTS NOTED.  PERFORMED OPERATIONAL CHECK OF THE APU.  OPS CHECKED GOOD IAW MM 49-10-00.
